Topological Methods in Nonlinear Analysis

Syndetic proximality and scrambled sets

T.K. Subrahmonian Moothathu and Piotr Oprocha

Full-text: Open access

Abstract

This paper is a systematic study about the syndetically proximal relation and the possible existence of syndetically scrambled sets for the dynamics of continuous self-maps of compact metric spaces. Especially we consider various classes of transitive subshifts, interval maps, and topologically Anosov maps. We also present many constructions and examples.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 41, Number 2 (2013), 421-461.

Dates
First available in Project Euclid: 21 April 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1461245487

Mathematical Reviews number (MathSciNet)
MR3114317

Zentralblatt MATH identifier
1327.37006

Citation

Moothathu, T.K. Subrahmonian; Oprocha, Piotr. Syndetic proximality and scrambled sets. Topol. Methods Nonlinear Anal. 41 (2013), no. 2, 421--461. https://projecteuclid.org/euclid.tmna/1461245487


Export citation

References

  • E. Akin, Recurrence in Topological Dynamics, The University Series in Mathematics, Plenum Press, New York (1997). Furstenberg families and Ellis actions \ref\key 2 ––––, Lectures on Cantor and Mycielski sets for dynamical systems , Chapel Hill Ergodic Theory Workshops, Contemp. Math., 356 , Amer. Math. Soc., Providence, RI (2004), 21–79 \ref\key 3
  • E. Akin, J. Auslander and E. Glasner, The topological dynamics of Ellis actions , Mem. Amer. Math. Soc., 195 (2008, no. 913) \ref\key 4
  • L. Alsedà, J. Llibre and M. Misiurewicz, Combinatorial Dynamics and Entropy in Dimension One, second ed., Advanced Series in Nonlinear Dynamics, 5 , World Scientific Publishing Co. Inc., River Edge, NJ (2000) \ref\key 5
  • N. Aoki and K. Hiraide, Topological Theory of Dynamical Systems, North-Holland Mathematical Library, 52 , North-Holland Publishing Co., Amsterdam (1994). Recent advances \ref\key 6
  • J. Banks, Regular periodic decompositions for topologically transitive maps , Ergodic Theory Dynam. Systems, 17 (1997), 505–529 \ref\key 7
  • J. Banks, T.T.D. Nguyen, P. Oprocha, B. Stanley and B. Trotta, Dynamics of spacing shifts , Discrete Contin. Dyn. Syst., to appear \ref\key 8
  • M.-P. Béal and D. Perrin, Symbolic Dynamics and Fnite Automata, Handbook of formal languages, 2 , Springer, Berlin (1997), 463–505 \ref\key 9
  • F. Blanchard, F. Durand and A. Maass, Constant-length substitutions and countable scrambled sets , Nonlinearity, 17 (2004), 817–833 \ref\key 10
  • F. Blanchard, E. Glasner, S. Kolyada and A. Maass, On Li–Yorke pairs , J. Reine Angew. Math., 547 (2002), 51–68 \ref\key 11
  • F. Blanchard and G. Hansel, Systèmes codés , Theoret. Comput. Sci., 44 (1986), 17–49 \ref\key 12 ––––, Sofic constant-to-one extensions of subshifts of finite type , Proc. Amer. Math. Soc., 112 (1991), 259–265 \ref\key 13
  • F. Blanchard, B. Host and S. Ruette, Asymptotic pairs in positive-entropy systems , Ergodic Theory Dynam. Systems, 22 (2002), 671–686 \ref\key 14
  • F. Blanchard, W. Huang and L. Snoha, Topological size of scrambled sets , Colloq. Math., 110 (2008), 293–361 \ref\key 15
  • F. Blanchard and J. Kwiatkowski, Minimal self-joinings and positive topological entropy \romII, Studia Math., 128 (1998), 121–133 \ref\key 16
  • R. Bowen, Topological entropy and axiom \romA, Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I. (1970 23–41) \ref\key 17
  • J. Buzzi, Specification on the interval , Trans. Amer. Math. Soc., 349 (1997), 2737–2754 \ref\key 18
  • J.P. Clay, Proximity relations in transformation groups , Trans. Amer. Math. Soc., 108 (1963), 88–96 \ref\key 19
  • M. Denker, C. Grillenberger and K. Sigmund, Ergodic theory on compact spaces , Lecture Notes in Mathematics, 527 , Springer–Verlag, Berlin (1976) \ref\key 20
  • T. Downarowicz, Survey of odometers and Toeplitz flows , Algebraic and Topological Dynamics, Contemp. Math., 385 , Amer. Math. Soc., Providence, RI (2005), 7–37 \ref\key 21
  • H. Furstenberg, Recurrence in Ergodic Theory and Combinatorial Number Theory, M.B. Porter Lectures, Princeton University Press, Princeton, N.J. (1981) \ref\key 22
  • S. Glasner, Proximal Flows, Lecture Notes in Mathematics, 517, Springer–Verlag, Berlin (1976) \ref\key 23
  • E. Hewitt and K. A. Ross, Abstract Harmonic Analysis, Vol. I, second ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 115 , Springer–Verlag, Berlin (1979) \ref\key 24
  • A. Iwanik, Independence and Scrambled Sets for Chaotic Mappings, The Mathematical Heritage of C.F. Gauss, World Sci. Publ., River Edge, NJ, 1991, 372–378 \ref\key 25
  • T. Kamae, A topological invariant of substitution minimal sets , J. Math. Soc. Japan, 24 (1972), 285–306 \ref\key 26
  • J. L. King, A map with topological minimal self-joinings in the sense of del Junco Ergodic Theory Dynam. Systems , 10 (1990), 745–761 \ref\key 27
  • K. Kuratowski, Applications of the Baire-category method to the problem of independent sets , Fund. Math., 81 (1973), 65–72 \ref\key 28
  • K. Lau and A. Zame, On weak mixing of cascades , Math. Systems Theory, 6 (1972/73), 307–311 \ref\key 29
  • Jian Li, Chaos and entropy for interval maps , J. Difference Equ. Appl., 23 (2011), 333–352 \ref\key 30
  • D. Lind and B. Marcus, An Introduction to Symbolic Dynamics and Coding, Cambridge University Press, Cambridge (1995) \ref\key 31
  • T.K.S. Moothathu, Syndetically proximal pairs , J. Math. Anal. Appl., 379 (2011), 656–663 \ref\key 32
  • J. Mycielski, Independent sets in topological algebras , Fund. Math., 55 (1964), 139–147 \ref\key 33
  • P. Oprocha, Distributional chaos revisited , Trans. Amer. Math. Soc., 361 (2009), 4901–4925 \ref\key 34 ––––, Families, filters and chaos , Bull. Lond. Math. Soc., 42 (2010) \ref\key 35
  • M. Queffélec, Substitution Dynamical Systems – Spectral Analysis, second ed., Lecture Notes in Mathematics, 1294 , Springer–Verlag Berlin (2010) \ref\key 36
  • O.M. Šarkovs'kiĭ, On cycles and the structure of a continuous mapping, Ukraïn. Mat. Zh., 17 (1965), 104–111 \ref\key 37
  • S. Shao, Proximity and distality via Furstenberg families , Topology Appl., 153 (2006), 2055–2072 \ref\key 38
  • J. Smítal, Chaotic functions with zero topological entropy , Trans. Amer. Math. Soc., 297 (1986), 269–282 \ref\key 39
  • S.M. Srivastava, A Course on Borel Sets, Graduate Texts in Mathematics, 180 , Springer–Verlag, New York (1998) \ref\key 40
  • H. Wang, Q. Fan and G. Liao, Distributional chaos in constant-length substitution systems , Nonlinear Anal., 72 (2010), 1902–1908 \ref\key 41
  • K. Wójcik and P. Zgliczyński, On existence of infinitely many homoclinic solutions , Monatsh. Math., 130 (2000), 155–160 \ref\key 42
  • T.S. Wu, Proximal relations in topological dynamics , Proc. Amer. Math. Soc., 16 (1965), 513–514